Alert archive / New York / Small Craft Advisories in 2019
Small Craft Advisory 113, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 15, 2019, 7:01 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2019, 7:01 PM EST (00:01 UTC)
- Expired
- Dec 16, 2019, 9:31 AM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
154 WHUS71 KOKX 160001 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 701 PM EST Sun Dec 15 2019 ANZ330-340-355-160815- /O.CAN.KOKX.GL.W.0032.000000T0000Z-191216T0300Z/ /O.NEW.KOKX.SC.Y.0113.191216T0001Z-191216T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 701 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 feet. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ335-338-345-160500- /O.EXP.KOKX.GL.W.0032.000000T0000Z-191216T0000Z/ /O.NEW.KOKX.SC.Y.0113.191216T0001Z-191216T0500Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 701 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY, New York Harbor and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until midnight EST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-353-160300- /O.CON.KOKX.GL.W.0032.000000T0000Z-191216T0300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 701 PM EST Sun Dec 15 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 12 feet. * WHERE...The ocean waters south of Long Island out 20 nm east of Fire Island Inlet. * WHEN...Until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
3 follow-up statements
391 WHUS71 KOKX 160338 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1038 PM EST Sun Dec 15 2019 ANZ335-338-345-160445- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-191216T0500Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 1038 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds will continue to diminish overnight. $$ ANZ330-340-160445- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-191216T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- 1038 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... While there may still be a gust or two up to 25 kt until about midnight, winds will continue to diminish overnight. $$ ANZ350-161145- /O.EXB.KOKX.SC.Y.0113.000000T0000Z-191216T1600Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 1038 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST MONDAY... * WHAT...NW winds 20 to 25 kt with gusts up to 30 kt, and seas 6 to 9 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-160900- /O.EXB.KOKX.SC.Y.0113.000000T0000Z-191216T0900Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 1038 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...NW winds 15 to 20 kt with gusts up to 25 kt, and seas 4 to 7 ft. * WHERE...Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ355-160900- /O.EXT.KOKX.SC.Y.0113.000000T0000Z-191216T0900Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1038 PM EST Sun Dec 15 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... * WHAT...NW winds 15 to 20 kt with gusts up to 25 kt, and seas 3 to 6 ft. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 4 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
574 WHUS71 KOKX 160850 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 350 AM EST Mon Dec 16 2019 ANZ353-355-161000- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-191216T0900Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 350 AM EST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished and seas have fallen below 5 ft, therefore the small craft advisory has been cancelled. $$ ANZ350-161600- /O.CON.KOKX.SC.Y.0113.000000T0000Z-191216T1600Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 350 AM EST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...NW winds 20 to 25 kt with gusts up to 30 kt, and seas 6 to 9 ft. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 11 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
578 WHUS71 KOKX 161431 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 931 AM EST Mon Dec 16 2019 ANZ350-161545- /O.CAN.KOKX.SC.Y.0113.000000T0000Z-191216T1600Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 931 AM EST Mon Dec 16 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have fallen below SCA levels. Therefore, the Small Craft Advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 4:39 PM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Dec 15, 4:39 PM EST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service New York NY
439 PM EST Sun Dec 15 2019
.SYNOPSIS...
High pressure briefly builds over the region tonight, then
drifts offshore Monday. A low pressure system approaches the
region Monday and impacts the region Monday night and Tuesday
before moving northeast to the Northern Atlantic Tuesday night
into Wednesday. A polar front approaches Wednesday and moves
across Wednesday night. Canadian high pressure moves in for
Thursday through Friday night. The high lifts farther north of
the area next weekend with possible close approach of offshore
low pressure.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
High pressure will build over the region tonight with dry
conditions expected. Winds will gradually weaken, becoming light
and variable west of NYC, and less than 10kt elsewhere from the
west. This high will keep a warm front south of the area
tonight. Lows will fall into the 20s and 30s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday starts off with high pressure over the region, which
will gradually shift to the east through the day. Meanwhile, a
warm front will remain south of the area with precipitation
gradually developing along the front.
The 12z forecast guidance, along with some of the early 18z
guidance shows that much of the precipitation will struggle to
move into our area as it will struggle with the dry air from the
departing high to the northeast. Thinking that if any
precipitation falls during the day on Monday, it will be light
and mainly in the form of flurries or light snow showers.
By Monday evening, the high pressure moves far enough east to
allow precipitation to push its way across the area from south
to north. Even with the high nearby, signals of cold air damming
will keeping cold air in place across the northern tier for
much of Monday night.
In terms of precipitation type, the precipitation should start
off as snow everywhere, then quickly transition to a rain/snow
mix then to all rain by 06z Tuesday across NYC, Long Island and
metro NJ. Elsewhere, a prolonged period of snow and a wintry mix
can be expected, with snowfall totals ranging between 1-2
inches and ice accumulations up to 2 tenths of an inch. As a
result, have issued a Winter Weather Advisory for much of our
northern zones where the highest confidence is for the snow/ice
combo. For now, have left coastal CT out of the advisory as
confidence is not as high and more rain may occur. Stay tuned
for any additional updates as changes to the forecast may be
necessary.
Temperatures on Monday will be in the 30s. Monday night, lows
will be in the 20s and 30s, with lows occurring very early in
the tonight period, and slowly warming through the night.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
First of all, the winter weather advisory will be ongoing for
interior parts of the region with some additional snow and ice
accumulations during Tuesday. All precipitation tapers off Tuesday
evening.
Second half of the storm event for Tuesday with the low center
moving just south of the local area. 850mb freezing line will be
north of the entire CWA during the day and then start to move
farther southward with cold air advection on the backside of the low
as it moves farther east of the area late afternoon into the
evening.
The second half of the storm event will feature a continuation of a
wintry mix across the interior including some additional freezing
rain while the coast will remain as plain rain as dewpoints are
expected to be above freezing. At the end of the event late
afternoon into early evening, there could be a brief window of a
rain snow mix getting farther southward towards the coast, but only
minor accumulations of less than an inch of snow expected and that
is across the interior with no snow accumulation expected for the
coast. Highs Tuesday will be from the lower 30s across the interior
to the upper 30s to lower 40s along the coast.
Conditions will become drier Tuesday night with weak high
pressure from the southwest briefly building in. Clouds will
decrease and NW winds will lighten. Lows Tuesday night are
expected to be in the mid to upper 20s as winds will stay up
enough to prevent ideal radiational cooling.
A key part to the forecast is temperatures for these went with
CONSRaw for temperatures Tuesday and transitioned from CONSRaw to a
blend of CONSMOS and NAM12 for Tuesday night.
For the rest of the long term, that high pressure area from the
south and west will quickly way on Wednesday to an approaching polar
front. This will be accompanied aloft by a very strong mid level
shortwave as diagnosed from a strong positive vorticity max.
This will bring some snow shower activity, slight to low end chance
Wednesday into Wednesday night. Low confidence on timing and
location of snow showers. Not expecting much if any snow
accumulation. Much colder airmass moves in Wednesday night and
lingers through Friday night. Temperatures are expected to be well
below normal. NW flow will be gusty Wednesday night into Thursday
night which will help advect in colder air.
For next weekend, the high lifts farther northward. The airmass
across the region will moderate. Models convey a vast array of
solutions regarding low pressure offshore and its track. A lot of
uncertainty in the local forecast in this timeframe.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
High pressure builds over the region tonight, then drifts east
Monday. A weak area of low pressure approaches the region
Monday into Monday night.
Gusty west winds sustained 20-25kt with gusts 30-40kt expected
across the area terminals through this evening. Winds and gusts
gradually subside through the evening, diminishing late
tonight becoming light and variable Tuesday.
Otherwise, VFR conditions through Monday 18z, lowering to MVFR
Monday afternoon/early evening in light snow/wintry mix which
will become likely for NYC/NJ metro terminals after 21z.
.OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
.Monday...MVFR/IFR conds in light snow/wintry mix becoming likely
for NYC/NJ metro terminals after 21z.
.Monday night...IFR or lower likely. NYC metro and coastal
terminals, wintry mix gradually changing to plain rain late.
KEWR/KTEB/KBDR could see freezing rain linger into early Tue
morning push. KHPN/KSWF wintry mix, including freezing rain.
.Tuesday...IFR or lower conds. Wintry mix, possibly changing back to
all snow at KSWF before ending. Rain at NYC/NJ metro and
coastal terminals, possibly changing to wintry mix before ending
late. N gusts to 20kt developing Tue afternoon.
.Tuesday night...VFR. NW winds G20kt NYC metros/KISP mainly eve.
.Wednesday...VFR. NW winds G25kt mainly afternoon.
.Thursday...VFR.
.Friday...VFR.
&&
.MARINE...
Gale force wind gusts will gradually subsiding this evening,
and falling below SCA by late tonight. Ocean seas will be a bit
slower to respond with residual s/se swells, but should fall
below SCA from west to east through Monday morning. Sub-SCA
conditions are expected for much of Monday and Monday night.
SCA seas return on the ocean Tuesday with otherwise sub-SCA
conditions all across the rest of the waters. Winds are below SCA
criteria. SCA ocean seas remain through Thursday and then decrease
to below SCA Thursday night and remain below SCA Friday into Friday
night. For the wind gusts, SCA wind gusts expected Tuesday night
across mainly the ocean waters. Wind gusts return to SCA levels on
the ocean Wednesday afternoon and all waters have at least SCA level
winds Wednesday night through Thursday with potential for gales on
the eastern and ocean waters during this timeframe. SCA levels gusts
forecast on the eastern and ocean waters Thursday night. Winds are
mainly below SCA Friday into Friday night.
&&
.HYDROLOGY...
Remaining flooding concerns are for the larger stem rivers in
CT with a combination of the recent rainfall and melting snow
to the north.
Another significant precipitation event is likely Monday through
Tuesday, with liquid equivalent QPF of 0.5 to 1.00 inches
possible. There is uncertainty in this amount given uncertainty
in the track of the low and frontal positions.
No significant widespread precipitation expected from Tuesday night
onward through the rest of the forecast.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still
operating at reduced power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory from 6 PM Monday to 6 PM EST Tuesday
for CTZ005>008.
NY...Winter Weather Advisory from 6 PM Monday to 6 PM EST Tuesday
for NYZ067>070.
NJ...Winter Weather Advisory from 6 PM Monday to 6 PM EST Tuesday
for NJZ002-103.
MARINE...Gale Warning until 7 PM EST this evening for ANZ335-338-345.
Gale Warning until 10 PM EST this evening for ANZ330-340-350-
353-355.
&&
SYNOPSIS...BC/JM
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...JM
AVIATION...Fig
MARINE...BC/JM
HYDROLOGY...BC/JM
EQUIPMENT...Hazardous weather outlook, Dec 15, 3:42 PM EST, 3 hours 19 minutes before
Hazardous Weather Outlook National Weather Service New York NY 342 PM EST Sun Dec 15 2019 CTZ005>008-NJZ002-103-NYZ067>070-162045- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Western Passaic-Western Bergen-Orange-Putnam- Rockland-Northern Westchester- 342 PM EST Sun Dec 15 2019 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM MONDAY TO 6 PM EST TUESDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. CTZ009>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-162045- Southern Fairfield-Southern New Haven-Southern Middlesex- Southern New London-Eastern Passaic-Hudson-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 342 PM EST Sun Dec 15 2019 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ335-338-345-162045- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- South Shore Bays from Jones Inlet through Shinnecock Bay- 342 PM EST Sun Dec 15 2019 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-340-350-353-355-162045- Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 342 PM EST Sun Dec 15 2019 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:19 PM EST | Small Craft Advisory | OKX | 51 hr |
Nearby
Small Craft Advisories in New York, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.